# SDR WP07110306

- Difficulty date: November 3, 2006
- Submitted: November 3, 2006
- Operation: General aviation
- Engine: Garrtt TPE3312U
- Engine time: 7,558 hours, 4,357 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Part number: 3103336
- Part serial: 041991410118
- Condition: Failed
- Location: Engine
- Part time: 1,566 hours, 746 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: E

## Discrepancy

ENGINE WAS SENT TO MFG FOR A FLAME OUT INVESTIGATION. AT RECEIPT 2 KEY OBSERVATIONS WERE MADE. FIRST THE FILTER BYPASS INDICATOR WAS EXTENDED AND SECOND THE ROTATING GROUP WOULD NOT ROTATE. ONCE THE NOSE CONE AND DIAPHRAGM WERE REMOVED METAL WAS SEEN SHED THROUGHOUT GEARBOX. THE BINDING WAS FOUND TO BE DUE TO DAMAGE BETWEEN THE BULL GEAR AND HIGH SPEED PINION MATING TEETH. UPON FURTHER DISASSEMBLY, COMPRESSOR BEARING WAS DESTROYED. MFG BELIEVES THE COMPRESSOR BEARING AND NUT LOST THEIR FUNCTIONALITY, CAUSING THE ROTATING GROUP TO SHIFT FORWARD AND CAUSE RUBS. OVERALL THE SECONDARY DAMAGE DUE TO THIS EVENT WAS MINOR.
